dc.contributor.authorShenai, Prathamesh M.
dc.contributor.authorChernyak, Vladimir
dc.contributor.authorZhao, Yang
dc.date.accessioned2014-06-13T01:27:47Z
dc.date.available2014-06-13T01:27:47Z
dc.date.copyright2013en_US
dc.date.issued2013
dc.identifier.citationShenai, P. M., Chernyak, V., & Zhao, Y. (2013). Disorder Influenced Absorption Line Shapes of a Chromophore Coupled to Two-Level Systems. Journal of Physical Chemistry A, 117(47), 12320–12331.en_US
dc.identifier.issn1089-5639en_US
dc.identifier.urihttp://hdl.handle.net/10220/19722
dc.description.abstractWe have carried out a theoretical and numerical study of disorder-induced changes in the absorption line shape of a chromophore embedded in a host matrix. The stochastic sudden jump model is employed wherein the host matrix molecules are treated as noninteracting two-level systems (TLSs) occupying points on a three-dimensional lattice with randomly oriented dipole moments. By systematically controlling the degree of positional disorder (α) attributed to them, a perfectly crystalline (α = 0) or a glassy environment (α = 1) or a combination of the two is obtained. The interaction between the chromophore and the TLSs is assumed to be of the dipole–dipole form. With an increase in α, the broadening of the absorption line shape was found to follow a power-law behavior. More importantly, it is revealed in the long-time limit that the resultant line shape is Gaussian in the absence of disorder but transforms to Lorentzian for a completely disordered environment. For an arbitrarily intermediate value of α, the resultant line shape can be approximately fitted by a linear combination of Gaussian and Lorentzian components. The Lorentzian profile for the disordered medium is attributed to the chomophore–TLS pairs with vanishingly small separation between them.en_US
dc.language.isoenen_US
dc.relation.ispartofseriesJournal of physical chemistry Aen_US
dc.rights© 2013 American Chemical Society. This is the author created version of a work that has been peer reviewed and accepted for publication by Journal of Physical Chemistry A, American Chemical Society. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: http://dx.doi.org/10.1021/jp4080042.en_US
dc.subjectDRNTU::Engineering
dc.titleDisorder influenced absorption line shapes of a chromophore coupled to two-level systemsen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Materials Science and Engineeringen_US
dc.identifier.doihttp://dx.doi.org/10.1021/jp4080042
dc.description.versionAccepted versionen_US
dc.identifier.rims179404


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record